Alert archive / Texas / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 110, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 4, 2003, 8:14 PM CDT for Brewster County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2003, 8:14 PM CDT (01:14 UTC)
- Expired
- Jun 4, 2003, 9:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 223 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1942 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 2141 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 050114 SVRMAF TXC043-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 814 PM CDT WED JUN 4 2003 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN BREWSTER COUNTY IN SOUTHWEST TEXAS * UNTIL 900 PM CDT * AT 812 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES WEST OF MARATHON...MOVING NORTHEAST AT 15 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... MARATHON...U.S. HIGHWAY 90...U.S HIGHWAY 385 HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 70 MPH CAN BE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. LAT...LON 3013 10361 3008 10329 3029 10296 3045 10346 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 5:30 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 4, 5:30 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 530 PM CDT WED JUN 4 2003 WILL UPDATE ZONES TO INCREASE POPS SOUTHEAST NEW MEXICO AND WESTERN PERMIAN BASIN PER CURRENT RADAR TRENDS. SECONDARY COMPLEX OF STORMS ARE FORMING ACROSS HUDSPETH AND OTERO COUNTIES ALONG FRONT IN THE HIGHER TERRAIN...WILL PROBABLY SURVIVE AS IT MOVES SOUTHEAST INTO THE PLAINS AS THE LOW LEVEL JET KICKS IN OVERNIGHT. .MAF... TX...FLASH FLOOD WATCH TONIGHT NORTHEAST PERMIAN BASIN TXZ046>048-051>053. NM...NONE. 12
Hazardous weather outlook, Jun 4, 3:09 PM CDT, 5 hours 5 minutes before
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 309 PM CDT WED JUN 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT ACROSS THE PERMIAN BASIN AND WESTERN LOW ROLLING PLAINS OF WEST TEXAS ALONG WITH THE SOUTHEASTERN NEW MEXICAN PLAINS. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY SEVERE WEATHER THREATS TONIGHT. ALONG WITH THE THREAT OF SEVERE WEATHER...HEAVY RAINFALL IS POSSIBLE TONIGHT ACROSS THE NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS. A FLASH FLOOD WATCH IS IN EFFECT FOR TONIGHT FOR THAT PART OF TEXAS EAST OF A LAMESA TO STANTON LINE...AND GENERALLY ALONG AND NORTH OF INTERSTATE 20 FROM STANTON TO COLORADO CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THURSDAY ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. THESE THUNDERSTORMS WILL ALSO PRODUCE HEAVY RAINFALL...WITH THE POTENTIAL FOR FLASH FLOODING ACROSS THE NORTHERN AND CENTRAL PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS OF WEST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED WEDNESDAY AFTERNOON AND EVENING GENERALLY NORTH AND EAST OF THE PECOS RIVER. PLEASE SEE THE FLASH FLOOD WATCH /WGUS64 KMAF/ ISSUED BY THE MIDLAND NATIONAL WEATHER SERVICE OFFICE FOR ADDITIONAL INFORMATION. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT http://www.srh.noaa.gov/maf.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 12:10 AM CDT | Severe Thunderstorm Warning | MAF | Gaines | 65 min |
| Jun 5, 12:12 AM CDT | Severe Thunderstorm Warning | MAF | Dawson | 63 min |
| Jun 5, 12:27 AM CDT | Severe Thunderstorm Warning | MAF | Scurry | 63 min |
| Jun 5, 1:20 AM CDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| Jun 5, 1:23 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 52 min |
| Jun 5, 1:24 AM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 66 min |
| Jun 5, 1:48 AM CDT | Severe Thunderstorm Warning | MAF | Howard | 57 min |
| Jun 5, 1:55 AM CDT | Flash Flood Warning | MAF | Howard | 4 hr |
| Jun 5, 1:55 AM CDT | Severe Thunderstorm Warning | MAF | Midland | 50 min |
| Jun 5, 2:04 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 86 min |
| Jun 5, 2:15 AM CDT | Severe Thunderstorm Warning | MAF | Martin | 45 min |
| Jun 5, 2:18 AM CDT | Flash Flood Warning | MAF | Mitchell, Scurry | 4 hr |
| Jun 5, 3:26 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 64 min |
| Jun 5, 4:21 PM CDT | Tornado Warning | MAF | Brewster | 54 min |
| Jun 5, 6:12 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 48 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.